I use a contraceptive (the IUD or coil), and because of that for three days before the regular bleeding starts I get a brownish discharge. Does this invalidate my fasting or my making up of missed fasts? Please advise me, may Allaah reward you with good.
Shaykh Muhammad ibn ‘Uthaymeen (may Allaah have mercy on him) said: “If this brownish discharge is the precursor of the period, then it is hayd (menstrual bleeding). You know that it marks the onset of the period if it is accompanied with pains and cramps. But if the brownish discharge comes after the period, the woman should wait until it goes away, because the brownish discharge that follows on from the period is also hayd, as ‘Aa’ishah (may Allaah be pleased with her) said: “Do not be in a hurry until you see the white discharge.”
(Risaalat al-Dima’ al-Tabee’iyyah, 59).
Based on this, if you think that this brownish discharge is the precursor of your period, then it is hayd, so you have to stop praying and fasting, and make up your fasts after your period ends.